MAUDE Adverse Event Report: ARTHREX, INC. DISTAL CLAVICLE PLATE, 8 HOLE, LEFT, SS; PLATE, FIXATION, BONE

ARTHREX, INC. DISTAL CLAVICLE PLATE, 8 HOLE, LEFT, SS; PLATE, FIXATION, BONE
Model Number DISTAL CLAVICLE PLATE, 8 HOLE, LEFT, SS
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the plate has broken medially, through the suture and screw holes.Patient did not fall to cause breakage.Plate was implanted on (b)(6) 2022.Second surgery was done on (b)(6) 2022.No further information received.
 
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged ar-2657dls serial/batch number (b)(6) was received for investigation.No functional testing for this device due to the damage.Visual inspection found that the plate broke in two pieces between holes 16 and 17.Additional observation noted damage on some of the threaded holes.The most likely cause of this can be attributed to use error.Per dfu-0192.Precautions: 3.Do not bend the plate near the locking hole.Bending the plate near the locking hole can distort the hole threading, which prohibits the insertion of the crew.4.Repeated bending of the plate at the same location or by creating excessive acute angles may potentially lead to premature plate fatigue, failure, and or breakage in situ.Use error.

Brand Name
DISTAL CLAVICLE PLATE, 8 HOLE, LEFT, SS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16086407
Report Number1220246-2023-06007
Device Sequence Number16681110
Product Code HRS
UDI-Device Identifier00888867027527
UDI-Public00888867027527
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K143139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDISTAL CLAVICLE PLATE, 8 HOLE, LEFT, SS
Device Catalogue NumberAR-2657DL
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown